MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMF4040C103TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Chest Pain (1776)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted proximally during intervention for a suspected type iiib/ia endoleak and aneurysm enlarge ment(50mm-70mm) on (b)(6) -2021.During the original index procedure on (b)(6) 2019 a navion stent was implanted in the endovascular treatment of a ruptured thoracic aortic aneurysm.It was also reported that there appeared to be stent ring enlargement in a different area of the graft and it appeared like the stent had come off the graft.The patient had been complaining of chest pain.On the (b)(6) 2021 it was reported the patient presented emergently with severe chest pain.The patient was given a heart cath but the patient was still experiencing severe pain, a ct showed a type ia endoleak.*it was noted that the patient had a 3 intervention on an unknown date (after the (b)(6) 2021 intervention) where a non mdt (gore) stent graft was implanted at some point in the proximal portion of the graft.The graft was placed at the level of the left carotid and a proximal type 1 endoleak was present.* intervention was performed the same day where a procedure to debranch the proximal aorta was performed.The patient was taken to the or where a graft was placed on the proximal ascending arch to the great vessels.After that procedure the patient was transferred to the hybrid lab where the physician placed a 46x46x200 valiant down the ascending landing down to the bypass.The distal end of the graft landed in the mid portion of the previous implanted devices.The post angiogram showed no endoleak.The procedure was completed and the patient was removed from the or on (b)(6) 2021 the ct was reviewed as it was reported the patients chest tube had filled with blood, it was determined the type ia was still present.Another intervention was performed on (b)(6) 2021 where an additional 46x46x200 device was implanted, it was reported the physician performed a cut down in order to get extra length for the device to get closer to the bypass graft, the graft and junctions were then aggressively ballooned and the procedure was completed.It was reported per the physician the cause of the endoleak was anatomy due to aneurysmal degeneration.No additional clinical sequalae were reported and the patient is fine.
 
Additional Manufacturer Narrative
The core lab review of imaging from (b)(6) 2021 (12 month follow up) showed aortic enlargment, no endoleak, no fractures and yes;no to stent enlargment.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: core lab review of ct imaging from (b)(6) 2020 identified a new type ia endoleak on the navion graft (b)(6) ((b)(6)).No stent fractures were observed.New stent ring enlargement of +3.3mm and 1.5mm were observed on (b)(6) ((b)(6)).New stent ring migration of +4.3mm was identified on (b)(6) ((b)(6)).The imaging was noted as na for aortic enlargement.Core lab review of ct imaging from (b)(6) 2021 identified no endoleaks or no stent fractures.Persistent stent ring enlargement of 5.9mm and 1.8mm were observed on (b)(6) ((b)(6)).Persistent stent ring migration of +9.1 was identified on (b)(6) ((b)(6)).Aortic enlargement of +11.1mm was observed.It was additionally noted by the core lab the new sre and srm found on the images for both (b)(6) 2020 and (b)(6) 2021 are located on stent ring #6 of (b)(6) ((b)(6)).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12432022
Report Number9612164-2021-03441
Device Sequence Number19660292
Product Code MIH
UDI-Device Identifier00763000260507
UDI-Public00763000260507
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberVNMF4040C103TU
Device Catalogue NumberVNMF4040C103TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer11/09/2021
10/24/2022
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date11/16/2021
10/25/2022
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale